I've had some type of bleeding disorder, started in my teens or before. First noticed then when my mother grabbed my arm when I was in my early adolescence. She was angry and wanted to make a point. (Would be considered abuse --- that's another story.) When she let go instantly there was a bruise there. It showed all her fingers and hand. Another time she slapped my face and the same thing happened. Instant bruising. I also bled easily and prolonged before clotting started. I had oral surgery, all wisdom teeth removed, and the oral surgeon had a difficult time getting my blood to clot. Then after surgery I bent over a drinking fountain at school to drink some water. I never got that far. Blood gushed out of my mouth. I was rushed back to the oral surgeon. It took 30 minutes before I started to clot with constant pressure the entire time. I remember the doctor asking my mother whether I bruised easily. She said yes.
Present day ... My primary doctor places me Aspirin Therapy (ASA), 162mg, for preventative measures. I started on 6/13/2007. I was too ill to defend myself but my husband questioned the ASA because of my postmenopausal bleeding. My under treated Hashiimoto's caused my endometrium to grow due to being anovulatory. That in turns results in postmenopausal bleeding.
So I remained on ASA therapy for 3 months all the while making platelets which don't clot and of course already having a bleeding disorder. I had petechiae all over my body by 9/11/2007.
Twice during the month of August I questioned my doctor and asked whether the ASA therapy could be linked to the bleeding. She flatly denied it. One time was when I bled profusely and nearly passed out from it. Finally I came to my senses and quit the ASA altogether on 9/11/2007. I told my primary doctor. I got backlash from the nurse saying that I needed it because I had heart conditions. I told her they were ruled out. All that was left was hypertension and that was mostly cured through bp medication and the correct thyroid medication.
My thyroid is pretty stable right now, my TSH is down to 1.01.
Then I started doing some reading. I found that it takes 10 days for the body to rid itself of the platelets with the irreversible anticoagulation effect. And by then 70% of your platelets are normal, coagulating ones. However, if you have a bleeding disorder then it may take longer. And if you were bleeding because of lack of coagulating platelets, then recovery might take longer than 10 days. 10 days is the 21 of September and that's tomorrow.
My bleeding has been cut in half everyday since stopping the ASA. Thank goodness. And my obgyn has been supportive and listened to me when I suggested that ASA therapy is the culprit. She was shocked --- at a loss for words over the phone -- when I said that my primary doctor had me on ASA therapy.
What I also learned during my research was that ASA therapy is used for infertility treatment. It brings a rich blood supply to the uterus. Just what I did not and do not need. And it is used during the first trimester of pregnancy because it causes anovulation! And anovulation causes the endometrium to thicken. Of course when you're postmenopausal you don't want your endometrium to thicken! :eek: Otherwise known as Endometrial Hyperplasia. And that is exactly what happened to me. My endometrium thickened even more because there was more blood supply and the ASA caused the anovulation. So two contributing factors created a thicker endometrium.
And the shortness of breath, tiredness, weakness, etc. was due to continued blood loss for 60 plus days! :( :mad: :eek: I probably have anemia due to the blood loss.
My lastest CBC differentials on 9/7/07:
RBC was 4.29 (4.20 - 5.2),
HGB was 12.8 (12 -16),
RDW 12 (11.5 - 14.5),
MCV 88.1 (81 - 99),
PLATELET COUNT 230 (130 - 450),
I probably should get another CBD differential done but I've decided to never see that doctor again who almost killed me with her ASA Therapy.
I'm glad I trusted my gut feeling and didn't get a D&C like she said to do. If I had and still been on the ASA therapy, I would have probably hemorrhaged on the table. This is very scary stuff and constitutes medical malpractice. I don't think I'll sue. Rather I want to get away from that doctor and never return there again. It would be detrimental to my health to see her again.
I have all the symptoms of anemia so I know that is the cause of them. They are similar to hypothyroidism BUT I don't have the same exhausted feeling I had with hypothyroidism. There's a difference. I feel tired, cold, weak all over, lack of appetite, skin is pale, lower eyelids are pale, short of breath when exercising, feeling dizzy, and abdominal pain.
My regimen I started myself on after reading all the information is:
100 mcg Vitamin K daily
Low dose iron
Eating lots of foods which contain higher doses of iron, esp. spinach.
Limiting my exercise to short walks
This is in addition to all the supplements I already take. During my research I found that my vitamin doesn't contain any Vit K and that's why I supplemented it.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?